Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 468, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 24, 2011, 12:21 PM CDT for Fayette County, Montgomery County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 12:21 PM CDT (17:21 UTC)
- Expired
- Jul 24, 2011, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3589 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS53 KLSX 241721
SVRLSX
ILC051-135-241745-
/O.NEW.KLSX.SV.W.0468.110724T1721Z-110724T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1245 PM CDT
* AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MORRISONVILLE TO 6 MILES NORTHWEST OF WITT TO LITCHFIELD...AND
MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...NOKOMIS...WITT...TAYLOR SPRINGS...COFFEEN...VAN
BURENSBURG...BUTLER...IRVING...COALTON...WENONAH...OHLMAN...
CHAPMAN...FILLMORE...BINGHAM AND BAYLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3903 8914 3903 8946 3927 8971 3936 8951
3935 8916 3934 8913
TIME...MOT...LOC 1721Z 310DEG 18KT 3940 8942 3930 8942
3921 8961
WIND...HAIL 60MPH 0.75IN
$$
BYRD1 follow-up statement
433
WWUS53 KLSX 241746
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT SUN JUL 24 2011
ILC051-135-241755-
/O.EXP.KLSX.SV.W.0468.000000T0000Z-110724T1745Z/
MONTGOMERY IL-FAYETTE IL-
1246 PM CDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE AND
SOUTHERN MONTGOMERY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED
FOR THESE STORMS UNTIL 130 PM. HAIL UP TO ONE-HALF INCH IN DIAMETER
AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3903 8914 3903 8946 3927 8971 3936 8951
3935 8916 3934 8913
TIME...MOT...LOC 1721Z 310DEG 18KT 3940 8942 3930 8942
3921 8961
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:33 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jul 24, 6:33 AM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
633 AM CDT SUN JUL 24 2011
.DISCUSSION...
/435 AM CDT SUN JUL 24 2011/
MID LEVEL RIDGE EXTENDED FROM AZ E-NE THROUGH SRN PORTIONS OF MO IL
TO KY. THIS MID-UPPER LEVEL RIDGE WAS FORECAST TO RETROGRADE
TODAY AND TGT ALLOWING A WEAK COLD FRONT EXTENDING FROM WI SW
THROUGH NRN KS TO DROP SWD THROUGH OUR AREA. ALTHOUGH THE
INCREASED CLOUD COVER EXPECTED TODAY ALONG WITH AT LEAST SCATTERED
THUNDERSTORMS SHOULD INHIBIT TEMPERATURES FROM GETTING QUITE AS
HOT AS YESTERDAY...HEAT INDICES SHOULD STILL RISE TO 105 TO 110
THIS AFTN WITH CONTINUED HIGH SFC DEWPOINTS MAINLY IN THE MID 70S.
CONVECTION MAY MOVE INTO THE NRN AND WRN PORTION OF THE FORECAST
AREA BY LATE MRNG AS OUTFLOW BOUNDARIES FROM THE SMALL MCS OVER
NWRN MO AND FROM CONVECTIVE CLUSTERS OVER ERN IA DROP INTO OUR AREA.
THE LATEST 4 KM NCEP WRF MODEL DROPS CONVECTION FAIRLY QUICKLY SWD
THROUGH MUCH OF THE AREA TODAY...MOVING THROUGH THE STL METRO AREA
ALREADY BY LATE MRNG AND EARLY AFTN. THIS MAY BE A LITTLE FAST BUT
WOULD NOT BE SURPRISED IF MOST OF THE CONVECTION IS S-SE OF OUR
AREA ALREADY BY EARLY EVENING. WILL NOT EXTEND THE EXCESSIVE HEAT
WARNING BEYOND TODAY AS MORE NORMAL TEMPERATURES ARE EXPECTED ON
MON ALTHOUGH IT SHOULD STILL BE QUITE HUMID WITH HEAT INDICES
APPROACHING 100 OVER PARTS OF OUR AREA. WENT A LITTLE BELOW MOS
GUIDANCE ON TEMPERATURES FOR MON. MAY STILL GET SCATTERED
CONVECTION ACROSS SERN MO SWRN IL ON MON BUT LIKELY DRY BEYOND MON
WITH A WEAK SFC RIDGE OVER THE AREA. THE MID-UPPER LEVEL RIDGE
SHOULD BUILD BACK NEWD INTO OUR AREA BY WED WITH THE SFC WINDS
VEERING AROUND TO A SLY DIRECTION LEADING TO EXCESSIVE HEAT AND
HUMIDITY AGAIN BEGINNING ON WED.
GKS
&&
.AVIATION...
/619 AM CDT SUN JUL 24 2011/
TSRA HAVE DEVELOPED THIS MORNING ACROSS CNTL AND MUCH OF WRN AND
NRN MO. GIVEN LATEST SAT IMAGE...MORE TSRA MAY DEVELOP FURTHER E
INTO ERN MO AND W CNTL IL WHERE ACCAS HAS STARTED TO FORM.
UNCERTAIN HOW MUCH DEVELOPMENT WILL CONTINUE OVER THE NEXT COUPLE
OF HOURS. BELIEVE CURRENT TSRA ACTIVITY WILL DIMINISH SOMEWHAT
WITH MORE DEVELOPMENT LATER THIS AFTERNOON WITH DAYTIME HEATING.
WEAK CDFNT/SFC TROF CURRENTLY IN CNTL IA IS EXPECTED TO MOVE SWD
TODAY. THIS BOUNDARY SHUD PROVIDE A FOCUS FOR TSRA DEVELOPMENT.
WITH SOMEWHAT COOLER TEMPS BEHIND THE BOUNDARY...STRATUS MAY
DEVELOP AT UIN AND POSSIBLY COU TONIGHT WITH BASES AROUND 1 KFT.
GIVEN UNCERTAINTY...HAVE ONLY SCT IN TAF FOR UIN ATTM.
OTHERWISE...WINDS WILL BECOME NLY TO NELY BEHIND THE BOUNDARY.
SPECIFICS FOR KSTL...TSRA POSSIBLE THIS AFTERNOON...ALTHOUGH CAN
NOT RULE OUT THIS MORNING AS WELL GIVEN ACCAS DEVELOPING JUST TO
THE W. VRB WINDS SHUD BECOME SWLY LATER THIS MORNING WITH CU
DEVELOPING. SFC BOUNDARY SHUD MOVE THRU TERMINAL TONIGHT...AROUND
03Z WHICH MAY PROVIDE AS A FOCUS FOR TSRA. HOWEVER...COVERAGE
ALONG THE BOUNDARY IS TOO UNCERTAIN TO ALLOW TEMPO GROUP IN TAF.
BEHIND THE BOUNDARY...WINDS WILL BECOME NLY TO NELY.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN
MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Jul 24, 5:15 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 515 AM CDT SUN JUL 24 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 515 AM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL EARLY EVENING. THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL CONTINUE...WITH PEAK HEAT INDEX VALUES RANGING FROM 105 TO 110 DURING THE AFTERNOON AND EARLY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. STRONG STORMS WILL BE POSSIBLE...CAPABLE OF GUSTY WINDS TO 50 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENTIALLY DANGEROUS COMBINATION OF HEAT AND HUMIDITY LOOKS SET TO RETURN TO THE AREA WEDNESDAY AFTERNOON AND CONTINUE THROUGH FRIDAY EVENING...WHERE PEAK HEAT INDEX VALUES FROM 105 TO 110 ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Special weather statement, Jul 24, 11:58 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1158 AM CDT SUN JUL 24 2011 ILZ060-241730- MONTGOMERY IL- 1158 AM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY UNTIL 1230 PM CDT... AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITE OAK...OR 11 MILES EAST OF VIRDEN... MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITE OAK AND FARMERSVILLE AS WELL AS RURAL AREAS OF EXTREME NORTHERN MONTGOMERY COUNTY. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:50 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 25 min |
| Jul 24, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 43 min |
| Jul 24, 3:09 PM CDT | Flash Flood Warning | LSX | Randolph | 5 hr |
| Jul 24, 4:00 PM CDT | Excessive Heat Watch | LSX | Adams, Bond, Brown, Clinton, Fayette, Greene and 5 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.